Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 116, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 10, 1995, 5:52 PM CDT for Knox County, Texas. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1995, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 10, 1995, 6:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Knox County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3390 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 102301
TOROKC
TXC275-102345-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
552 PM CDT SAT JUN 10 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
WESTERN KNOX
INCLUDING THE FOLLOWING LOCATIONS
KNOX CITY AND BENJAMIN
AT 552 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO ALONG
HIGHWAY 222 ABOUT 15 MILES NORTHWEST OF KNOX CITY...MOVING
EAST-SOUTHEAST AT 25 MPH. PERSONS IN KNOX CITY AND BENJAMIN SHOULD TAKE
SAFETY PRECAUTIONS.
THIS STORM MAY ALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.
DOPPLER RADAR INDICATES THAT A TORNADO MAY FORM AT ANYTIME. TAKE
COVER NOW. BASEMENTS OFFER THE BEST PROTECTION. OTHERWISE...
GO TO A SMALL INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM ON THE
LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR
REINFORCED SHELTER O*R TAKE COVER IN A DITCH OR CULVERT.
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:59 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 10, 3:59 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 350 PM CDT SAT JUN 10 1995 ONGOING CONVCTN AND PREV RAFL ACRS PARTS OF SRN OK ARE ENUF TO EXTD FF WATCH ACRS SRN ZNS TNGT. FF POTL MAY INCR FRTHR IF AND WHEN CONVCTN CRNTLY NW TX ORGANIZES INTO MCS AND ROLLS ESEWD ALG BACLIN ZN. BRUNT OF HVY RAFL IN THIS SCENARIO LKLY TO BE S OF RED RVR, BUT NRN FLANK CUD HIT RED RVR REGION. THREAT OF WDSPRD SVR IN OUR FA HAS DECRD AS BNDRYS HV SHOVED UNSTBL SFC AIR WELL S OF AREA. INCRG CAA BHD CDFNT TNGT ALSO WL CONTRIBUTE TO STABILIZATION. DIMISHED CAP STRENGTH AND WKR VERT SHEAR ALSO INDC LESS SVR POTL THAN PAST FEW DAYS, WITH HIER POTL RMNG S OF AREA. ISOLD SVR STILL PSBL, MNLY THIS EVE BFR MAIN RISK SHIFTS TO RENEWED HVY RAFL. AFT TNGT, CONDS IMPV DRAMATICALLY AS PAT SHIFTS AND UPR TROF AXIS FINALLY CLEARS AREA. SFC FNT DRIVES S TO GULF CST BY LATE SUN AS COOLER AND DRIER AIR OVRSPRDS AREA. DECR IN RH INDCS CLRG ON SUN, BUT WET GND AND LUSH VEGETATION MAY YIELD ENUF EVAPOTRANSPIRATION TO KEEP LOW LVLS MOIST ENUF FOR DIURNAL CLDS. FOG MAY ALSO BE A PROB BEGINNING SUN NGT UNDER CLR SKIES AND LGT WNDS. EXTDD LOOKS DRY WTH SUMMERLIKE TEMPS AS UPR RDG BCMS ESTBLSHD OVR PLAINS. AFTN PKG WL BE DELAYED DUE TO WORKSTATION FAILURE. ZNS HOPEFULLY OUT BY 430PM. FCSTID = 24 OKC 56/77/57/83 5200 GAG 49/77/50/85 2100 HBR 54/76/55/86 6100 SPS 60/79/57/88 9200 .OK...FLASH FLOOD WATCH FOR TONIGHT S /ZNS 36>41-43l>53. .TX...FLASH FLOOD WATCH FOR TONIGHT ZONES 83>90
In the hours before
Local storm report, Jun 10, 2:27 PM CDT, 3 hours 25 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 230 PM CDT SAT JUN 10 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... H 1400 PM SW SIDE VERNON TX 3 FEET WATER FLOODING HOMES. 6/10/95 WILBARGER CW
Local storm report, Jun 10, 2:30 PM CDT, 3 hours 22 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 230 PM CDT SAT JUN 10 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1400 PM SW SIDE VERNON TX 3 FEET WATER FLOODING HOMES. 6/10/95 WILBARGER CW ..HOVIS.. 06/10/95
Local storm report, Jun 10, 2:45 PM CDT, 3 hours 7 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 245 PM CDT SAT JUN 10 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1441 PM HWY58 OK CLOSED DUE TO FLOODING 6/10/95 COTTON 1441 PM SHWY 36 N OF GRANDFIELD OK CLOSED DUE TO FLOODING 6/10/95 TILLMAN CW
Local storm report, Jun 10, 2:51 PM CDT, 3 hours 1 minute before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 245 PM CDT SAT JUN 10 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1441 PM HWY58 OK CLOSED DUE TO FLOODING 6/10/95 COTTON 1441 PM SHWY 36 N OF GRANDFIELD OK CLOSED DUE TO FLOODING 6/10/95 TILLMAN CW
Local storm report, Jun 10, 4:45 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 445 PM CDT SAT JUN 10 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1155 AM FAY OK 60-70 MPH WIND 6/10/95 DEWEY FM
Local storm report, Jun 10, 4:49 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 445 PM CDT SAT JUN 10 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1155 AM0 FAY OK 60-70 MPH WIND 6/10/95 DEWEY FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 49 min |
| Jun 9, 7:35 PM CDT | Tornado Warning | OUN | Wichita | 40 min |
| Jun 9, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 58 min |
| Jun 9, 8:13 PM CDT | Tornado Warning | OUN | Wichita | 32 min |
| Jun 9, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 40 min |
| Jun 9, 8:42 PM CDT | Tornado Warning | OUN | Wichita | 48 min |
| Jun 9, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 54 min |
| Jun 9, 8:57 PM CDT | Tornado Warning | OUN | Wilbarger | 33 min |
| Jun 9, 8:59 PM CDT | Flash Flood Warning | OUN | Wilbarger | 2 hr |
| Jun 9, 9:11 PM CDT | Tornado Warning | OUN | Clay | 64 min |
| Jun 9, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 65 min |
| Jun 9, 9:59 PM CDT | Tornado Warning | OUN | Wichita | 46 min |
| Jun 9, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 64 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 46 min |
| Jun 9, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 55 min |
| Jun 9, 11:10 PM CDT | Flash Flood Warning | OUN | Wilbarger | 3 hr |
| Jun 9, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 58 min |
| Jun 9, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 63 min |
| Jun 10, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 62 min |
| Jun 10, 7:38 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 52 min |
| Jun 10, 8:27 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 63 min |
| Jun 10, 9:05 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 55 min |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Archer, Hardeman, Wichita, Wilbarger | 6 hr |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Clay | 6 hr |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 40 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 63 min |
| Jun 10, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 56 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.